missed or extra doses
It's important not to miss any of your doses, as this could make your treatment less effective. You may also get withdrawal symptoms as a result of missing a dose of the medicine. If you do miss 1 of your doses, take it as soon as you remember, unless it's almost time to take your next dose. In this case, you should just skip the missed dose. Do not take a double dose to "make up" for the 1 you missed.
If you take more tablets than prescribed, contact your GP as soon as possible for advice. If this is not possible, contact your local out of hours service, or call NHS 111. Taking a double dose is unlikely to be harmful, but you should only do so if advised by a medical professional.
Talk to your doctor before you stop taking antidepressants. It's important that you do not stop taking antidepressants suddenly. Once you're ready to come off antidepressants, your doctor will probably recommend reducing your dose gradually over several weeks - or longer, if you have been taking them for a long time.
Possible withdrawal symptoms can include:
- restlessness and trouble sleeping
- stomach problems
- feeling as if there's an electric shock in your head
- feeling irritable, anxious or confused
Withdrawal symptoms are often mild and get better on their own. However, some people have withdrawal symptoms that are severe and last for several months or more. Coming off antidepressants too soon can cause your condition to return. Stopping before you have been taking them for 4 weeks may mean the medicine has not had a chance to work.